I am a upper 30s yr old male and in generally great health. I suffered 2 bad panic attacks which took me to the ER only to be told my heart and blood work are perfect (cha-ching$$!) But ever since they started my life has changed. All in the last month. Why now? I have been a super outgoing and social person my entire life! I can barely go out in public without the gripping fear another attack will happen! We all know what that's like so need to describe it. I dread going on any psycho-tropic drug for fear of addiction, impotence, or other organ ailments. I have 2 young children and a wife I love and cherish. I just want my life back... I currently have Alprazolam .5mg prescribed in case of an attack, but just today I ventured out to an appointment (after taking it) and had to abruptly come home as I became overwhelmed while driving! I was able to gather my senses and make it home safely where I immediately calmed down and became fine. This is sooo hard to deal with and even though I pray and ask Jesus for strength, the going out in public and FEAR of a Panic Attack is ruining my life. Your help and suggestions are greatly appreciated...
I recently have suffered 3 - 4 heavy panic attacks. I'm in great health! Will Buspar work for me?
- 24 Sep 2009 by whynow?
- 25 Nov 2009
- buspar, heart disease, anxiety, panic disorder
Added 24 Sep 2009:
I know each of our bodies and tolerances are different, but I'd like to hear comments about the least side effects medication that will allow me to still focus in public and engaging in conversation and work?
Something is triggering the attacks and both the buspar and the alprazolam should help. They are not sure how buspar helps with anxiety, but, it does. The alprzolam is a tranquilizer and those can be highly addictive. Most people don't want to go to a counselor, but, the counselor will probably be able to figure out really quickly what is causing the attacks. I have found that I can't rely on just the meds, I need to talk to the therapist and it was much better in the long run to do that, it helps me with my chronic anxiety. I learned ways to not fret all the time. The attacks are pretty scary and you might be hyperventilating while having one. To stop the hyperventilation, breathe into a small sandwich baggie for 2 to 4 minutes and it will cause the oxygen level to drop back to normal and you will start feeling the anxiety ease. Don't do it for more than 4 minutes. It will work pretty quickly. There are some breathing excercises on YouTube.com that can train you to slow your breathing down and get calm. Try to remember how you felt when you first noticed the panic attack and learn to recognize when you are about to have one and then just take a break, breathe into the baggie and reassure yourself you are not dying. It is scary when you are driving and they happen. They use to happen to me that way and i told my counselor and we got it under control. Read up on them wherever you can and you will find other coping tips.
I had quite an answer to your question, but somehow it disappeared. I wanted to tell you that I had quite a few attacks that sent me to the hospital, but they knew it was anxiety. I also had the problem with driving and had to move to the side of the road until it subsided.
Watch for impotence, since sex drive can drop even in woman. Well, not drop, but not getting satisfaction. You may not have any problem at all. What I did was lower the amount of anti-depressant, with the knowledge of my doctor, and I found a level that worked for both problems. You will probably need to try different medications. I took anti-depressants, which worked. Until the anti-depressant kicked in, I still used a tranquilizer. You really need to see a doctor and tell him the tranq. is not working. After taking the anti-depressant, I had no more panic attacks, and it took away my desire for drinking, which was a problem.
Psycho-tropic medications can cause problems. My sister took Ambien and didn't remember anything she did after she took it. She had conversations, walked and performed other tasks for 2 hours. I might have mistook this for another kind of medications, not psycho-tropic. At any rate, you should talk to your doctor about what medicine will work for you. One of the ideas that a previous answer had that was a great idea is, you will notice the changes to your body prior to a panic-attack. Usually when I do, I know what it is, and I can stop it from going further. I still have prior knowledge, about the attacks, but not many and easier to deal with. One of the other things that I was told about panic attacks, is that your body produces excess adrenalin, due to an old flight or fight message. You can run, and your body will think it is getting adrenalin due to running or walking fast. I could go on, but the best thing to do is talk to your doctor, and check in with community groups discussing that medication to see if it works for them, or doesn't
- BuSpar Information for Consumers
- BuSpar Information for Healthcare Professionals (includes dosage details)
- Side Effects of BuSpar (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jul 2011 • 6 answers
Posted 23 Sep 2012 • 10 answers
Posted 27 Mar 2013 • 17 answers
Posted 24 Apr 2016 • 6 answers
Posted 1 Aug 2016 • 2 answers